Alert archive / Washington / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jul 5, 2006, 6:43 PM PDT for Okanogan County, Washington. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2006, 6:43 PM PDT (01:43 UTC)
- Expired
- Jul 5, 2006, 8:45 PM PDT
- In force
- 2 hr
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Okanogan County, WA
The radar
The Seattle radar (KATX), 168 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 6:50 PM PDT | FLASH FLOOD | Methow, WA | HEAVY RAIN PRODUCED MUD DEBRIS ON ROADWAY, BLOCKING THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.7 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2765 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KOTX 060143
FFWOTX
WAC047-060345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
643 PM PDT WED JUL 5 2006
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON
* UNTIL 845 PM PDT
* AT 640 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS OVER WESTERN
OKANOGAN COUNTY IN THE VICINITY OF CARLTON AND TWISP.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTHROP...
TWISP...MAZAMA...MALOTT AND CONCONULLY
RUNOFF FROM HEAVY RAINFALL WILL RESULT RAPID RISES ALONG SMALL CREEKS
AND STREAMS AS WELL AS DEBRIS FLOWS. OF PARTICULAR CONCERN WILL BE THE
UPPER PORTIONS OF THE METHOW RIVER VALLEY WHERE RADAR HAS ESTIMATED
NEARLY TWO INCHES OF RAIN IN THE PAST TWO HOURS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPOKANE.
LAT...LON 4843 12057 4808 12010 4814 11970 4899 11976
4900 12063 4870 12063
$$
KJONES1 follow-up statement
000
WGUS76 KOTX 060320
FFSOTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
820 PM PDT WED JUL 5 2006
WAC047-060329-
OKANOGAN WA-
820 PM PDT WED JUL 5 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN OKANOGAN
COUNTY...
LAT...LON 4843 12057 4808 12010 4814 11970 4899 11976
4900 12063 4870 12063
$$
KJONESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:47 PM PDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 5, 4:47 PM PDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
447 PM PDT WED JUL 5 2006
.SYNOPSIS...MOIST AND UNSTABLE AIR MASS OVER THE REGION WILL
MAINTAIN A THREAT OF THUNDERSTORMS TONIGHT...BEFORE DRIER AND MORE
STABLE AIR SPREADS WEST TO EAST ON THURSDAY. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE TONIGHT...AND
ACROSS THE EASTERN THIRD OF THE AREA ON THURSDAY.
&&
.DISCUSSION...
UPDATED THE FORECAST TO INCLUDE THE THREAT OF SEVERE THUNDERSTORMS
FOR TWO PORTIONS OF THE FORECAST AREA. ALONG THE CASCADES...STRONG
THUNDERSTORMS HAVE ALREADY SPARKED ACROSS THE SPIN OF THE CASCADES
WITH A COUPLE OF SEVERE STORMS. THIS ACTIVITY WILL CONTINUE
THROUGH THE NEXT SEVERAL HOURS WITH STORMS TRACKING TO THE NORTH.
MORE THUNDERSTORMS WILL DEVEL0P OVER THE BLUES...AND LIFT INTO SE
WA AND THE PORTIONS OF SRN IDAHO PANHANDLE AFTER 00Z. THESE STORMS
WILL CONTINUE THROUGH MID EVENING. SEVERE THUNDERSTORM WATCH BOXES
HAVE BEEN POSTED. RFOX.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TO PERSIST ACROSS ALL OF
EASTERN WA AND NORTH IDAHO THROUGH 00Z FRIDAY. THE MAIN AVIATION
CONCERNS WILL REVOLVE AROUND THUNDERSTORM CHANCES OVER THE AREA.
THROUGH THE EVENING...MAINLY ALONG THE CASCADES AND IN SE WA AND
THE SRN PORTION OF THE ID PANHANDLE. THESE STORM WILL HAVE THE
POTENTIAL FOR LARGE HAIL AND GUSTY WINDS. THE ACTIVITY WILL TAPER
OFF AFTER 06Z. RFOX
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 63 85 55 83 56 89 / 50 20 20 0 0 0
COEUR DALENE 61 85 53 84 52 90 / 50 40 30 0 0 0
PULLMAN 59 81 50 81 52 88 / 50 30 20 0 0 0
LEWISTON 65 89 60 91 61 97 / 40 30 20 0 0 0
COLVILLE 58 88 52 85 48 91 / 50 30 30 0 0 0
SANDPOINT 59 82 54 81 52 87 / 50 40 30 0 0 0
KELLOGG 59 84 53 83 55 89 / 60 40 30 0 0 0
MOSES LAKE 63 89 57 87 56 93 / 30 10 0 0 0 0
WENATCHEE 64 87 59 86 61 92 / 40 0 0 0 0 0
OMAK 63 90 56 88 56 94 / 40 10 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH UNTIL 10 PM WEDNESDAY FOR IDAHO
PALOUSE...CENTRAL PANHANDLE MOUNTAINS...LEWISTON AREA...LEWIS
AND SOUTHERN NEZ PERCE COUNTIES.
WA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM WEDNESDAY FOR NORTHEAST
BLUE MOUNTAINS...LOWER GARFIELD AND ASOTIN COUNTIES...
WASHINGTON PALOUSE...OKANOGAN HIGHLANDS...WENATCHEE AREA...EAST
SLOPES NORTHERN CASCADES...OKANOGAN VALLEY...WATERVILLE
PLATEAU.
&&Hazardous weather outlook, Jul 5, 5:42 PM PDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 542 PM PDT WED JUL 5 2006 IDZ001>004-026-027-WAZ031>038-041>044-061700- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 542 PM PDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AND UNSTABLE AIR MASS WILL CONTINUE TO SUPPORT SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS EASTERN WASHINGTON AND NORTH IDAHO TONIGHT. SEVERE THUNDERSTORMS WILL FAVOR AREAS ALONG AND EAST OF A CHENEY TO WASHTUCNA AS WELL AS ACROSS WESTERN OKANOGAN...CHELAN...AND DOUGLAS COUNTIES ALONG THE EAST SLOPES OF THE CASCADES. LARGE HAIL...HEAVY DOWNPOURS AND WIND GUSTS IN EXCESS OF 50 MPH CAN BE EXPECTED WITH ANY OF THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE STRONG THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND EVENING OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO.
In the hours before
Local storm report, Jul 5, 4:51 PM PDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
451 PM PDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL DRYDEN 47.54N 120.56W
07/05/2006 E1.25 INCH CHELAN WA PUBLIC
HAIL COVERING THE GROUND
&&
RMILLERLocal storm report, Jul 5, 5:22 PM PDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
522 PM PDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 14 NW ENTIAT 47.82N 120.43W
07/05/2006 E1.00 INCH CHELAN WA TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&
RMILLERLocal storm report, Jul 5, 6:12 PM PDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
612 PM PDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 11 ENE CHELAN 47.91N 119.81W
07/05/2006 DOUGLAS WA EMERGENCY MNGR
MUD AND DEBRIS FLOW COVERING SOUTH SHORE ROAD ON LAKE
CHELAN NEAR SLIDE PEAK. 2-3 FEET DEEP MAKING THE ROAD
IMPASSIBLE.
&&
RFOXLocal storm report, Jul 5, 6:42 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
642 PM PDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 6 WNW CHELAN 47.88N 120.15W
07/05/2006 M48.00 MPH CHELAN WA MESONET
0546 PM HAIL 6 WNW CHELAN 47.88N 120.15W
07/05/2006 M1.00 INCH CHELAN WA TRAINED SPOTTER
IN MASON. 1 TREE DOWN IN NAVARRE COULLE.
0550 PM HAIL CHELAN 47.85N 120.03W
07/05/2006 E0.75 INCH CHELAN WA TRAINED SPOTTER
0550 PM HEAVY RAIN CHELAN 47.85N 120.03W
07/05/2006 M0.87 INCH CHELAN WA TRAINED SPOTTER
IN LESS THAN 1 HOUR
0625 PM TSTM WND DMG CARLTON 48.24N 120.11W
07/05/2006 OKANOGAN WA EMERGENCY MNGR
DOWNED POWER LINE ON HIGHWAY 153 CAUSING SOME SPOT FIRES.
&&
RFOXThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:44 PM PDT | Severe Thunderstorm Warning | OTX | Chelan | 61 min |
| Jul 5, 5:59 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 61 min |
| Jul 5, 7:02 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 58 min |
| Jul 5, 8:04 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 26 min |
| Jul 6, 10:48 AM PDT | Severe Thunderstorm Warning | OTX | Douglas, Grant | 57 min |
| Jul 6, 1:27 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Lincoln | 48 min |
| Jul 6, 2:34 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Stevens | 56 min |
| Jul 6, 3:23 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield, Whitman | 47 min |
Nearby
Flash Flood Warnings in Washington, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.